MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRELINK; DATA MANAGEMENT SYSTEM
Model Number 71733-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer experienced missing high/low glucose alarms with freestyle librelnk application.Adc attempted to replicate the reported issue using similar configuration of iphone unknown model, ios operating system, 1.1.0 app version.The reported issue was unable to be replicated and the system functioned as intended.There were no issue identified with the freestyle librelink app during replication that would have led to the reported issue.After attempting to identify the customer's reported configurations, the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of the os and device model restricts the ability to identify potential causes of the customer's reported issue.The complaints are monitored per tracking & trending process.No trip was identified for libre 3 sensor, alarm-3l for the past 12 months.No further action was required.At this time libre sensor and sensor kit has not yet been returned for this complaint.Since the sn is missing, no dhr review is possible.If the product is returned, the case will be re-opened, and a physical investigation will be performed the most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The date of event is unknown.The date entered in section b3 is the date abbott diabetes care became aware of the event.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A social media complaint was received.An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone with ios operating system version 1.1.0.The low and high glucose alarms did not sound and the customer was not alerted of changes in glucose level.As a result, the customer experienced unspecified symptoms of diabetic ketoacidosis.Subsequently, the customer was seen at a hospital and treated with unspecified treatment for a diagnosis of dka.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation and the customer agreed to return the device; however, at this time product has not yet been received.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.An investigation was performed for the reported complaint.The customer reported for missing high and low alarm.Attempt to identify the customer's reported configurations and the information provided in the complaint was insufficient to conduct a comprehensive investigation.The lack of information regarding the os and device model, restricts the ability to identify potential causes of the customer's reported issue.A valid serial number has not been provided.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The available tracking and trending reports were conducted for the reported complaint and fs libre sensors, no trends were identified that would indicate any product related issues.This serves as a correction report.Section h11 (additional mfg narrative) was incorrectly documented in the previous report.Correction has been made.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRELINK
Common Device Name
DATA MANAGEMENT SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key22909845
Report Number2954323-2025-34265
Device Sequence Number9184460
Product Code PZE
UDI-Device Identifier00357599000059
UDI-Public00357599000059
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71733-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown